Alert archive / Missouri / Tornado Warnings in 2024
Tornado Warning 64, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 26, 2024, 7:22 AM CDT for Alexander County, Illinois; Mississippi County, New Madrid County, Scott County, Missouri. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2024, 7:22 AM CDT (12:22 UTC)
- Expired
- May 26, 2024, 7:45 AM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Alexander County, IL, Mississippi County, MO, New Madrid County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 77 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:25 AM CDT | TSTM WND DMG | Sikeston, MO | Taco Johns significant roof damage. |
| May 26, 7:27 AM CDT | TORNADO | Miner, MO | Structural roof damage to businesses and significant tree damage. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:35 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
154
WFUS53 KPAH 261222
TORPAH
ILC003-MOC133-143-201-261245-
/O.NEW.KPAH.TO.W.0064.240526T1222Z-240526T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
722 AM CDT Sun May 26 2024
The National Weather Service in Paducah has issued a
* Tornado Warning for...
South central Alexander County in southern Illinois...
Northern Mississippi County in southeastern Missouri...
Southern Scott County in southeastern Missouri...
North central New Madrid County in southeastern Missouri...
* Until 745 AM CDT.
* At 721 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Morehouse, or near Sikeston, moving east at 70
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Sikeston, Miner, and Bertrand around 725 AM CDT.
Charleston around 730 AM CDT.
Wyatt around 735 AM CDT.
Other locations impacted by this tornadic thunderstorm include Wilson
City, Vanduser, Diehlstadt, and Blodgett.
This includes the following highways...
Interstate 57 in Missouri between Mile Markers 1 and 21.
Interstate 55 between Mile Markers 63 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3686 8970 3686 8969 3688 8970 3689 8969
3693 8969 3695 8972 3699 8972 3700 8973
3710 8925 3689 8918 3679 8970
TIME...MOT...LOC 1221Z 253DEG 62KT 3686 8965
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CN1 follow-up statement
561
WWUS53 KPAH 261235
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
735 AM CDT Sun May 26 2024
ILC003-MOC133-143-201-261245-
/O.CON.KPAH.TO.W.0064.000000T0000Z-240526T1245Z/
Alexander IL-Mississippi MO-Scott MO-New Madrid MO-
735 AM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR SOUTH
CENTRAL ALEXANDER...NORTHERN MISSISSIPPI...SOUTHEASTERN SCOTT AND
NORTH CENTRAL NEW MADRID COUNTIES...
At 734 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Diehlstadt, moving northeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Wyatt around 740 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Diehlstadt, Wilson City, and Blodgett.
This includes the following highways...
Interstate 57 in Missouri between Mile Markers 1 and 21.
Interstate 55 between Mile Markers 63 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3688 8958 3691 8959 3696 8961 3702 8965
3710 8925 3689 8918 3681 8957
TIME...MOT...LOC 1234Z 246DEG 61KT 3696 8940
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 26, 6:42 AM CDT, 40 minutes earlier. Its key messages:
- Multiple rounds of thunderstorms are still expected through midnight tonight. The initial round will spread quickly eastward over the southern half of the region after 4 AM. It may be followed by one or two more lines of storms which could impact the entire region through early afternoon. A final line of storms is expected to move southeast through the region this evening. Damaging winds continue to be the main concern. A few tornadoes will be possible along any of the lines of storms, and some large hail cannot be ruled out.
- Obviously, with multiple rounds of storms expected in the next 24 hours, a flash flood threat is likely to develop. The Flood Watch is unchanged.
- A much needed respite from the active weather pattern is in store for the bulk of next week, as we return to drier weather and near normal temperatures.
Area forecast discussion, May 26, 6:42 AM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
642 AM CDT Sun May 26 2024
.KEY MESSAGES...
- Multiple rounds of thunderstorms are still expected through
midnight tonight. The initial round will spread quickly
eastward over the southern half of the region after 4 AM. It
may be followed by one or two more lines of storms which could
impact the entire region through early afternoon. A final line
of storms is expected to move southeast through the region
this evening. Damaging winds continue to be the main concern.
A few tornadoes will be possible along any of the lines of
storms, and some large hail cannot be ruled out.
- Obviously, with multiple rounds of storms expected in the next
24 hours, a flash flood threat is likely to develop. The Flood
Watch is unchanged.
- A much needed respite from the active weather pattern is in
store for the bulk of next week, as we return to drier weather
and near normal temperatures.
&&
.DISCUSSION...
Issued at 305 AM CDT Sun May 26 2024
Well, the convection over the eastern Plains has yet to really
congeal into any significant complex. Therefore, confidence in
how this will play out is still pretty low.
It now appears that the first round of storms will push
eastward along the MO/AR line and into southeast Missouri after
09Z. There is a sharp CAPE gradient running roughly along the MS
River into the Purchase Area, and the more robust convection
early this morning will be confined to Missouri, the Purchase
Area and adjacent portions of southern Illinois. It is not
certain how quickly the CAPE will spread farther northeast, and
any appreciable change may wait until after sunrise. SPC has
just issued Tornado Watch 314 valid until 15Z for all of
southern Illinois and southeast Missouri and a good portion of
west Kentucky. We will be impacted generally over the second
half of the Watch period.
The latest HRRR actually indicates that there may be new
development ahead of the nasty supercell bearing down on
Harrison Arkansas, and that this initial round may be more
discrete storms. The environment should support supercells with
all hazards possible. This will likely impact the southern half
of the Watch area. After daybreak, one or more lines of storms
could sweep southeast through the area, generally along and
south of the CAPE gradient. This could impact the entire watch
area. Damaging winds, possibly 75+ mph, will be possible with
any lines. A few tornadoes would also be possible along the
line.
Most of this activity should be east of the area by early to
mid-afternoon, and most of the 00Z and later guidance has no
trouble reloading the environment during the afternoon. There
will be the potential for more supercells to develop on any
outflow boundaries that remain over the region through the
afternoon. All hazards would once again be possible. However, as
we head into the evening, another line of storms is expected to
push southeast through the entire region. Once again, widespread
very damaging winds and tornadoes will be possible along the
line. It looks like everything should be done by 03Z or 04Z this
evening.
With the multiple rounds of convection expected, the flash flood
watch seems like a real good idea. Storm total QPF is 1.5-2.5"
over much of the Quad State and some areas are likely to see
3-4" of rainfall. No changes are planned to the Flood Watch
which runs through tonight.
An upper trough is expected to develop over the Great Lakes
Monday, and that will allow surface high pressure to build
through the Quad State. The high will keep the region dry and
quiet for much of the work week. Very low humidity and
temperatures a few degrees below normal are expected Tuesday
into Wednesday. A skinny upper ridge is expected to push into
the region Thursday. The guidance cannot agree on how stout the
ridge will be. There is some potential that it could hold fast
over the Quad State through next weekend, but some
models/ensembles are pushing energy right through it as early as
Friday. This leads to some chance of showers and thunderstorms
in the forecast from Friday through next weekend. Temperatures
will trend a few degrees above normal by the weekend.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 614 AM CDT Sun May 26 2024
The main aviation concerns will be multiple rounds of convection
today and into this evening. The first round is moving into SEMO
at the current hour and is expected to push east this morning.
This will bring MVFR/IFR CIG/Visby reductions to CGI,PAH,MVN
over the next few hours. Limited confidence on timing of
activity through the rest of the day, but there may be a break
in activity late morning into early afternoon before more
convection develops. This will once again bring CIG/Visby
reductions to area terminals this afternoon and into the evening
hours. Winds will be gusty today from the south, and will veer
toward the southwest by tonight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through Monday morning for ILZ075>078-080>094.
MO...Flood Watch through Monday morning for MOZ076-086-087-100-
107>112-114.
IN...Flood Watch through Monday morning for INZ081-082-085>088.
KY...Flood Watch through Monday morning for KYZ001>022.
&&
DISCUSSION...DRS
AVIATION...ADHazardous weather outlook, May 26, 3:26 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 326 AM CDT Sun May 26 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 326 AM CDT Sun May 26 2024 /426 AM EDT Sun May 26 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Multiple rounds of strong to severe thunderstorms are expected from early this morning through this evening. Damaging winds, tornadoes and large hail are all possible. Torrential rainfall and lightning will accompany any thunderstorms. The multiple rounds of heavy rainfall could result in flash flooding. A Flood Watch is in effect through early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few thunderstorms could linger into Monday morning over southwest Indiana and west Kentucky. A brief heavy downpour and lightning will be the primary concerns. A small chance of thunderstorms returns to the forecast for Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared for activation this morning through this evening. DRS
In the hours before
Local storm report, May 26, 6:47 AM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
647 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM Tstm Wnd Gst 2 NNW Neelyville 36.59N 90.52W
05/26/2024 M60 MPH Butler MO Public
&&
KECLocal storm report, May 26, 6:51 AM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
651 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM Tstm Wnd Dmg 2 S Doniphan 36.60N 90.82W
05/26/2024 Ripley MO Emergency Mngr
Reports of trees down south of Doniphan and
power lines down in portions of Ripley
County.
&&
KECLocal storm report, May 26, 6:54 AM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
654 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM Tstm Wnd Gst 1 S Poplar Bluff 36.75N 90.41W
05/26/2024 E60 MPH Butler MO Public
&&
KECLocal storm report, May 26, 7:11 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
711 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM Tstm Wnd Dmg Faridealing 36.66N 90.62W
05/26/2024 Ripley MO Public
Home damage reported and multiple trees down
in the Fairdealing/Harviell area. Possible
tornado.
&&
KECLocal storm report, May 26, 7:13 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
713 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM Tstm Wnd Dmg Poplar Bluff 36.76N 90.41W
05/26/2024 Butler MO Emergency Mngr
High water reported in multiple locations
along business 67 in Poplar Bluff.
Specifically at Oak Grove Rd and 67. Not a
typical flood location.
&&
KECLocal storm report, May 26, 7:14 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
714 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM Flash Flood Poplar Bluff 36.76N 90.41W
05/26/2024 Butler MO Emergency Mngr
Corrects previous tstm wnd dmg report from
Poplar Bluff. High water reported in
multiple locations along business 67 in
Poplar Bluff. Specifically at Oak Grove Rd
and 67. Not a typical flood location.
&&
KECThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:59 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 46 min |
| May 26, 7:29 AM CDT | Tornado Warning | PAH | Alexander | 16 min |
| May 26, 7:37 AM CDT | Flash Flood Warning | PAH | Alexander | 10 hr |
| May 26, 7:42 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Johnson, Massac, Pope, Pulaski, Union and 1 more | 48 min |
| May 26, 8:09 AM CDT | Flash Flood Warning | PAH | Alexander, Pulaski, Union | 9 hr |
| May 26, 8:12 AM CDT | Tornado Warning | PAH | Johnson, Massac, Pulaski | 19 min |
| May 26, 8:16 AM CDT | Flash Flood Warning | PAH | Union, Williamson | 3 hr |
| May 26, 8:20 AM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 40 min |
| May 26, 8:23 AM CDT | Areal Flood Advisory | PAH | Alexander, Massac, Pulaski | 7 hr |
| May 26, 8:28 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Johnson, Massac, Pope, Saline and 1 more | 47 min |
| May 26, 8:30 AM CDT | Tornado Warning | PAH | Massac, Pope | 15 min |
| May 26, 8:51 AM CDT | Areal Flood Advisory | PAH | Massac, Pope | 7 hr |
| May 26, 11:10 AM CDT | Areal Flood Advisory | PAH | Johnson, Massac, Pope, Pulaski, Union | 4 hr |
| May 26, 11:39 AM CDT | Areal Flood Advisory | PAH | Hardin, Pope | 4 hr |
| May 26, 6:32 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Union, Williamson | 43 min |
| May 26, 6:41 PM CDT | Tornado Warning | PAH | Johnson, Williamson | 34 min |
| May 26, 6:58 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Jefferson, Perry | 77 min |
| May 26, 5:30 AM CDT | Severe Thunderstorm Warning | PAH | Carter | 30 min |
| May 26, 6:02 AM CDT | Tornado Warning | PAH | Ripley | 43 min |
| May 26, 6:22 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Carter, Ripley, Stoddard, Wayne | 38 min |
| May 26, 6:33 AM CDT | Tornado Warning | PAH | Butler, Ripley, Stoddard | 27 min |
| May 26, 6:38 AM CDT | Tornado Warning | PAH | Bollinger, Stoddard, Wayne | 37 min |
| May 26, 6:40 AM CDT | Areal Flood Advisory | PAH | Carter, Ripley | 3 hr |
| May 26, 6:47 AM CDT | Flash Flood Warning | PAH | Carter, Ripley | 18 hr |
| May 26, 7:00 AM CDT | Tornado Warning | PAH | Stoddard | 30 min |
| May 26, 7:09 AM CDT | Flash Flood Warning | PAH | Bollinger, Butler, Ripley, Stoddard, Wayne | 9 hr |
| May 26, 7:27 AM CDT | Tornado Warning | PAH | New Madrid | 18 min |
| May 26, 7:46 AM CDT | Tornado Warning | PAH | Mississippi | 29 min |
| May 26, 9:10 AM CDT | Special Weather Statement | PAH | Butler, Ripley, Wayne | 50 min |
| May 26, 9:32 AM CDT | Areal Flood Advisory | PAH | Wayne | 12 min |
| May 26, 9:44 AM CDT | Flash Flood Warning | PAH | Wayne | 7 hr |
| May 26, 6:11 PM CDT | Tornado Warning | PAH | Carter | 64 min |
| May 26, 6:58 PM CDT | Tornado Warning | PAH | Carter | 62 min |
Nearby
Tornado Warnings in Missouri, 2024Tornado Warnings in Illinois, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.